Migraines after Hysterectomy
avatar
proudmommyoffive posted:
I had a hysterectomy in Feb 2014 and they took everything except 1 overy and tube. I have been getting such severe migraines that make me vomit uncontrollably since my surgery. Can anyone tell me if this is normal or if it will subside? Also I can't have hormone replacements due to having strokes while on birth control. My Dr. put me on Fioricet but it don't always help. Any suggestions would be much appreciated. Thank you in advance.
Reply
 
avatar
georgiagail responded:
Last year I was diagnosed with migraines (although mine were mild and connected with dizziness and fairly consistent headaches) but this had nothing to do with my hysterectomy which was performed 16 years ago.


It would be a good idea to make an appointment with a Neurologist to get these treated. There are some effective medications out there.


If you have one ovary remaining (and are not at the age where menopause is an issue) you should not require hormone replacement therapy.


Gail
 
avatar
Anon_6061 responded:
That sounds awful! Studies show that hysterectomy can affect ovarian function so it is possible that your remaining ovary's hormone production has stopped or is waning. Sometimes this is temporary and the ovary "wakes back up."

Birth control hormones are higher doses than HRT. And transdermal estrogens (such as a patch or gel) have a lower clot risk than oral forms since they do not have the first pass through the liver.